Sign in to follow this  
Followers 0
barefootbritt

moved to Europe... bye bye addie

4 posts in this topic

I have been taking adderall for about 4 years, with the last 2 years increasing in dosage. I loved working at the restaurant during the holidays on adderall. I could work a double and make hundreds of dollars using just a pill! Well at said restaurant I met a guy from Germany, and a year later, here I am, living in Europe.

 

Did you know that the US is the only place to get adderall? This was pretty shocking to me. So, as my move came nearer, I started stockpiling. Its been a month and I haven't had a pill for 15 days and the only noticeable issue is the lethargy. My moods are more elevated, although the first few days seemed a little emotional. I want to exercise but I have NO MOTIVATION.

 

I saw people talking about taking Wellbutrin to help with the withdrawal, but I am already taking WB so I'm thinking about increasing my dose. Luckily I can get both Wellbutrin and Cymbalta here in Germany because withdrawal from THOSE would be HELL.

 

I find it interesting that adderall does not produce the same sickening withdrawal symptoms that other psychological drugs do, such as the ones I am taking now. One time I missed those pills 2 days in a row and I was throwing up, sore, chills, shaking.... Why is it that my only symptoms with this are fatigue and lack of interest?

 

Also, to fill this void, I have been self medicating by smoking a ton of bud, which I personally think is an okay way to quit artificial drugs. The other good news is my drinking has decreased a lot. Adderall always had me wanting a drink at the end of the night, either to wind down or to enjoy the rest of the high in a social environment. I finally feel NATURAL, but I definitely do not feel NORMAL.

 

My boyfriend understands how intense of a drug adderall is, but he doesn't get that I'm going through a withdrawal. I just want to sleep in and he wants me to go on a walk. I understand that he is trying to help but how can I explain to him that this has to run its course?

 

Can anyone recommend anything to help me overcome my lethargy? I dont want to gain weight, but I cannot bring myself to put on sneakers for the life of me.

 

I am glad that I am here in Europe because it forced me to quit. There is absolutely no way I would have quit back in the states.

 

I hope to hear from ya'll soon :)

1 person likes this

Share this post


Link to post
Share on other sites

Welcome to the group! I wish I could give you advice on how not to gain weight, but since I am trying to lose the 40 pounds I've gained....I have nothing. It does get better. I did 1.5 miles on my treadmill last night and it felt great. Still...I have so much to do around the house today, but I am having a hard time getting motivated. I was reading a book and fell asleep. I am so grateful to be able to take it easy for a change. Good luck and keep communicating on this forum. It helps!

Share this post


Link to post
Share on other sites

If you fight the urge to lie around and just get up and go for that walk, you will be much happier for it.  Walking is a great way to stay moving that doesn't put much stress on yourself.

Fortunately the adderall withdrawal symptoms are not so unbearable.  Withdrawals are definitely not what compell me to take more, but rather the psychological desire which I cannot explain (people call this addiction I guess).

An interesting quote from one of the articles on this site that I just found today:

"But you, dear reader and former Adderall taker…you know that amphetamines are different from other drugs. They have a different draw. A different kind of person that uses them. People don’t use amphetamines to destroy themselves; they use them in a misguided attempt to save themselves."

Share this post


Link to post
Share on other sites

Exercise is what helped to keep me sober, especially in the first few weeks. Every time I felt like I was going insane from the withdrawal and was on the verge of relapsing, I went outside for a long walk. While it didn't curb my craving and moodiness completely, it did put me more at ease. The only way to start exercising is to just force yourself to do it. There's no other alternative. Maybe load up on caffeine beforehand, that helped me a lot too.

Also I've found that weight gain is inevitable. It's part of the recovery process but it's also possible to retrain your body and mind and eventually start eating healthier and start losing the weight. A lot of people on here have talked about this before too.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0